Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 99, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2002, 1:52 AM CST for Yazoo County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2002, 1:52 AM CST (07:52 UTC)
- Expired
- Mar 31, 2002, 2:30 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:25 AM CST | Hail 0.75 | Benton, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 310752 SVRJAN MSC163-310830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 152 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 230 AM CST * AT 152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF YAZOO CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR YAZOO CITY AT 200 AM CST BE NEAR EDEN AT 210 AM CST HAIL TO THE SIZE OF QUARTERS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3284 9061 3267 9053 3285 9001 3298 9032
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:15 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 10:15 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CST SAT MAR 30 2002 THREAT OF SEVERE WEATHER CONTINUES THROUGH MIDNIGHT. UPDATED TEMP FORECASTS MAINLY NRN ZONES. NEXT ROUND OF WEATHER MOVING EAST FROM TX/LA. OTHERWISE...CURRENT FORECAST ON TRACK FOR REMAINDER OF TONIGHT. .JAN... AR...FLASH FLOOD WATCH ASHLEY AND CHICOT COUNTIES. LA...TORNADO WATCH 62 FOR CATAHOULA...FRANKLIN...MOREHOUSE...AND RICHLAND PARISHES MS...SEVERE THUNDERSTORMS WATCH 61 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI/FLASH FLOOD WATCH ALONG AND NORTH OF GREENVILLE TO LEXINGTON TO KOSCIUSKO TO MACON LINE.
In the hours before
Local storm report, Mar 30, 9:02 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 7W POCAHANTAS MS 0.75 INCH HAIL
03/30/02 HINDS REPORTED BY HINDS COUNTY
EMA.
0715 PM PORT GIBSON MS 1.00 INCH HAIL
03/30/02 CLAIBORNE
0745 PM WINNSBORO LA WIND DAMAGE
03/30/02 FRANKLIN LA SEVERAL TREES AND LARGE
LIMBS WERE BLOWN DOWN.
LIMBS WERE BLOCKING A FEW
ROADS AND HAD TO BE
REMOVED.
0745 PM BASKIN LA WIND DAMAGE
03/30/02 FRANKLIN LA THE PORCH OF A HOUSE WAS
DAMAGED BY STRONG WINDS.
A BARN HAD PART OF ITS
ROOF PEELED BACK.Local storm report, Mar 31, 12:00 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM FLORA MS 1.75 INCH HAIL
03/30/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 30 min |
| Mar 30, 7:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 25 min |
| Mar 30, 7:19 PM CST | Tornado Warning | JAN | Claiborne | 41 min |
| Mar 30, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 47 min |
| Mar 30, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Mar 30, 8:27 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 33 min |
| Mar 30, 8:50 PM CST | Tornado Warning | JAN | Madison | 25 min |
| Mar 30, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Mar 30, 9:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 29 min |
| Mar 30, 10:17 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 28 min |
| Mar 31, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 46 min |
| Mar 31, 12:45 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower | 45 min |
| Mar 31, 1:04 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 26 min |
| Mar 31, 1:14 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 46 min |
| Mar 31, 1:27 AM CST | Severe Thunderstorm Warning | JAN | Warren | 18 min |
| Mar 31, 1:43 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 4 hr |
| Mar 31, 2:09 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 4 hr |
| Mar 31, 2:17 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| Mar 31, 2:50 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 40 min |
| Mar 31, 3:08 AM CST | Flash Flood Warning | JAN | Adams, Franklin | 3 hr |
| Mar 31, 4:55 AM CST | Flash Flood Warning | JAN | Jefferson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.